Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Pain after cortisone injection

bd38bbd38 Posts: 18
edited 06/11/2012 - 8:51 AM in Neck Pain: Cervical
Hi, I have a question regarding cervical cortisone injections. I have had neck pain for a number of years, recently getting a cortisone injection near about C4-5 facet joint on left side. I believe the injection also included some Markaine? (similar to Novacaine?)

Since the injection, my neck has been much worse, especially worsening about 2 days following the injection. I actually have swelling and much achiness on the other side of my neck as well. It was so bad last night I didn't get a lot of sleep.

Any idea what this may be the result of? Would it worsen before it gets better as the initial Markaine wears off?

Not sure what to expect as I've never quite reacted like this to an injection before. Thanks for your input.

Kevin
advertisement

Comments

  • I have had numerous injections in neck and lumbar region. They all hurt worse for a couple of days after then the neck would go back to normal pain level and lower back would get better over the period of a week.
    Are you having a fever with the pain, if so call your Dr.
    If it doesn't get better in a few days I'd call and get their advice.
    laminectomy c4/c5 2008, ACDF c4-c7 Jan 20 2014 sched
  • There is no fever, just a bit of a bruise at the injection site plus plain old achiness and swelling. Its eased a bit now on day 4, but about the third day was the worst as I could not even sleep with it.
  • You may want to call your doctor. I've had 3 injections and on the second day I felt normal with no complications at all.
  • The pain did subside after a few days - it actually almost feels like the injection hit a nerve or something.
advertisement
Sign In or Register to comment.